Alert archive / Michigan / Gale Watches in 2012
Gale Watch 9, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Mar 5, 2012, 3:52 AM EST. It took effect at Mar 6, 2012, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2012, 3:52 AM EST (08:52 UTC)
- In effect from
- Mar 6, 2012, 4:00 AM EST
- Expired
- Mar 5, 2012, 4:02 PM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
107 WHUS73 KAPX 050852 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 AM EST MON MAR 5 2012 LMZ341-342-344>346-051700- /O.NEW.KAPX.GL.A.0009.120306T0900Z-120307T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 352 AM EST MON MAR 5 2012 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
484 WHUS73 KAPX 051555 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1055 AM EST MON MAR 5 2012 LMZ341-342-344>346-060000- /O.CON.KAPX.GL.A.0009.120306T0900Z-120307T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1055 AM EST MON MAR 5 2012 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
524 WHUS73 KAPX 052102 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EST MON MAR 5 2012 LMZ341-342-344>346-060515- /O.UPG.KAPX.GL.A.0009.120306T0900Z-120307T1200Z/ /O.NEW.KAPX.GL.W.0016.120306T0500Z-120306T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 402 PM EST MON MAR 5 2012 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-LMZ323-060515- /O.NEW.KAPX.SC.Y.0027.120306T0500Z-120306T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 402 PM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-060515- /O.NEW.KAPX.SC.Y.0027.120306T1000Z-120306T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 402 PM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Mar 5, 12:17 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 5, 12:17 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1217 AM EST MON MAR 5 2012 .UPDATE... ISSUED AT 1214 AM EST MON MAR 5 2012 NO NEED FOR SIGNIFICANT CHANGES...BUT TEMPS WILL REQUIRE A FAIR BIT OF ATTENTION. A FEW FLURRIES CONTINUES IN PARTS OF NW LOWER MI (LDM PRESENTLY CARRYING -SN). TEMPS ALREADY VERY CHILLY IN THE INTERIOR (PLN -9F AT MIDNIGHT). UPDATE ISSUED AT 1003 PM EST SUN MAR 4 2012 LIGHT NORTHERLY FLOW LAKE EFFECT SNOW SHOWERS CONTINUE ACROSS PORTIONS OF NRN LWR MICHIGAN LATE THIS EVENING. DIURNAL ENHANCEMENT HAS COME TO AN END ACROSS INTERIOR NRN LWR MICHIGAN... AND A FAIRLY ORGANIZED N/NE ORIENTED LAKE BAND HAS DEVELOPED FROM CVX TO WRN LEELANAU COUNTY TO FKS. THIS BAND WILL LIKELY PROVIDE AROUND AN INCH OF VERY LIGHT FLUFFY WHITE STUFF TO FAR NW LWR MICHIGAN DURING THE BALANCE OF THE NIGHT...AND HAVE MADE SOME MODIFICATIONS TO THE FORECAST TO ACCOUNT FOR THIS. TEMPS AND WINDS LOOK RIGHT ON TARGET FOR THE OVERNIGHT HOURS...WITH VERY COLD TEMPS BUT CALM WINDS EXPECTED. UPDATE ISSUED AT 709 PM EST SUN MAR 4 2012 LIGHT LAKE EFFECT SNOW SHOWERS CONTINUE TO IMPACT PORTIONS OF NRN LWR MICHIGAN...MAINLY SOUTH OF M-32 AND ALONG AND WEST OF I-75 UNDER THE DIRECTION OF N/NW FLOW. EXPECT AREA OF DIURNALLY ENHANCED LIGHT SNOW SHOWERS ALONG THE I-75 CORRIDOR WILL QUICKLY DISSIPATE OVER THE NEXT HOUR OR SO NOW THAT THE SUN HAS SET...LEAVING MAINLY NW LWR MICHIGAN FROM TVC TO CAD AND POINTS WEST AS THE PRIMARY FOCUS FOR SNOW SHOWERS ACTIVITY. && .SYNOPSIS.../ISSUED AT 412 PM/ VERY LIGHT LAKE EFFECT SNOW WILL CONTINUE INTO EARLY TONIGHT OVER PORTIONS OF NORTHERN LOWER MICHIGAN...OUTSIDE OF THESE SHOWERS AND IN EASTERN UPPER...SKIES WILL BE PARTLY CLOUDY. HIGH PRESSURE WILL INCREASE ITS INFLUENCE OVER THE REGION LATER TONIGHT INTO MONDAY...WITH VERY COLD TEMPERATURES MONDAY MORNING. AS THE HIGH MOVES TO THE EAST COAST TUESDAY...TEMPERATURES WILL TURN SIGNIFICANTLY ABOVE NORMAL AND CONTINUE THROUGH THURSDAY. HALBLAUB/LOCKER && .SHORT TERM.../ISSUED AT 412 PM/...TONIGHT DEEP UPPER TROUGH AXIS HAS BEEN CARVED OUT ACROSS THE EASTERN THIRD OF NORTH AMERICA...FLANKED ON EACH SIDE BY STRONG JET STREAKS (140KT DIGGING INTO THE TROUGH FROM THE NORTHERN PLAINS...180KT EXITING THE TROUGH ACROSS NEW ENGLAND). FAST MOVING SHORT WAVE DROPPING SOUTHEAST ACROSS THE DAKOTAS PUSHING A SWATCH OF SNOW INTO THE MID MISSISSIPPI VALLEY. WATER VAPOR IMAGERY ALSO HINTS AT ANOTHER WEAK VORTICITY CENTER OVER CENTRAL WISCONSIN HEADING INTO SOUTHERN LAKE MICHIGAN. 18Z SURFACE ANALYSIS SHOWS 1011MB LOW ALONG THE IOWA/ NEBRASKA BORDER ASSOCIATED WITH THE DAKOTAS UPPER WAVE...WHILE WEAKENING CYCLONIC FLOW REMAINS ACROSS THE UPPER GREAT LAKES AS LAST VESTIGES OF FRIDAY NIGHT/SATURDAY SNOW STORM MOVE INTO ATLANTIC CANADA. SOME MID LEVEL MOISTURE LINGERS...BUT LOW LEVELS ARE VERY DRY ACROSS ONTARIO WITH SURFACE DEWPOINTS WELL BELOW ZERO. SKIES REMAIN CLOUDY AT MID AFTERNOON DOWNWIND OF LAKE MICHIGAN ALONG/WEST OF US-131...AND ALONG/EAST OF M-33 AND NORTH OF M-55 DOWNWIND OF LAKE HURON...WITH PARTLY/MOSTLY SUNNY SKIES ELSEWHERE. STILL SOME SNOW SHOWER/FLURRY ACTIVITY OCCURRING WITHIN THE EXISTING CLOUD COVER. MAIN CONCERN FOR TONIGHT WILL BE LINGERING LAKE CLOUDS...EXPECT MAIN IMPACTS WITH WISCONSIN SHORT WAVE TO REMAIN SOUTH OF THE FORECAST AREA THOUGH COULD BE A LITTLE SYNOPTIC RESPONSE OVER SOUTHWEST THIRD OF THE FORECAST AREA. NOT ANTICIPATING MUCH IF ANYTHING OFF LAKE SUPERIOR...DRY AIR IS ERODING CLOUDS OVER THE EASTERN END OF THE LAKE...AND EXPECT AND EASTERLY LOW LEVEL WIND COMPONENT AS COLD AIR DRAINAGE SETS UP OFF THE ONTARIO PLATEAU. SHOULD BE A COLD NIGHT ACROSS EASTERN UPPER WITH TEMPERATURES WELL BELOW ZERO. ACROSS NORTHERN LOWER...WEAKENING WIND FLOW SHOULD ALLOW FOR SNOW SHOWERS TO MIGRATE CLOSER TO THE LAKESHORE...AND PROBABLY OFFSHORE ON LAKE HURON THOUGH CAN'T RULE OUT A LINGERING SNOW SHOWER CHANCES ALONG THE PRESQUE ISLE/ALPENA COUNTY SHORELINE. OFF LAKE MICHIGAN EXPECT CLOUDS/FLURRIES EAST OF M-37 TO THIN THIS EVENING...WITH CLOUDS AND A FEW FLURRIES/SNOW SHOWERS PERSISTING ACROSS MANISTEE/BENZIE/ LEELANAU COUNTIES. UNSURE IF LOW LEVEL WINDS ON LAKE MICHIGAN WILL BECOME LIGHT ENOUGH TO ALLOW LAND BREEZE TO DOMINATE...IT COULD AND IF THAT TRANSPIRES CLOUDS/SNOW SHOWERS MAY EVEN CLEAR OUT OF THE LAKESHORE COUNTIES. INLAND AREAS SHOULD CLEAR OUT THIS EVENING... AND WITH LIGHT WINDS AND PLENTY OF FRESH SNOW COVER SHOULD SET UP A COLD NIGHT WITH WIDESPREAD SUB-ZERO LOWS EXPECTED. JPB .LONG TERM.../ISSUED AT 412 PM/...MONDAY AND BEYOND SURFACE RIDGING AND INCREASINGLY ANTICYCLONIC FLOW BUILD INTO THE UPPER GREAT LAKES MONDAY...AS WARM ADVECTION PATTERN LEADING INTO THE MIDWEEK WARMUP GETS UNDERWAY. LOW LEVEL FLOW INCREASES A LITTLE AND BACKS MORE WESTERLY...WHICH WILL PULL ANY LINGERING LAKE CLOUDS/SNOW SHOWERS/FLURRIES ONGOING OVER LAKE MICHIGAN BACK INLAND AGAIN INTO NORTHERN LOWER...WITH CLOUD DEVELOPMENT PERHAPS AIDED BY THE DIURNAL HEATING CYCLE. TEMPERATURES EXPECTED TO BE WARMER THAN TODAY THOUGH STILL BELOW NORMAL WITH MOST AREAS SEEING HIGHS IN THE 20S. JPB IT STILL LOOKS LIKE A FAIRLY QUIET WEEK WEATHER WISE FOR THE MOST PART (ESPECIALLY AS COMPARED TO LAST WEEK)...WITH A RATHER PRONOUNCED WARMUP STILL LOOKING LIKE ITS ON SCHEDULE FOR THE MIDWEEK PERIOD. HECK...AFTER A BRIEF COOL DOWN FOR LATE IN THE WEEK INTO EARLY NEXT WEEKEND...THE ARCTIC AIR IS SHOWN TO RETREAT INTO THE FAR REACHES OF CANADA...SO WE SHOULD NOT HAVE TOO MUCH OF A PROBLEM WARMING UP FOR WHAT LOOKS LIKE A PROLONGED PERIOD STARTING NEXT SUNDAY. EXTENDED MODELS HAVE COME INTO MUCH BETTER AGREEMENT...WITH THE COOLER AND MORE BULLISH ECMWF FINALLY RELENTING FOR FRIDAY AND SATURDAY. THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS FOR MIDWEEK THEN HOW COOL IT WILL TURN FRIDAY INTO SATURDAY FOLLOWED BY HOW MUCH IT WILL WARM UP...AS WELL AS POPS FOR NEXT SUNDAY. MONDAY NIGHT...WARM ADVECTION KICKS IN WITH ISENTROPIC UPGLIDE EXPECTED TO PRODUCE INCREASING MID/HIGH CLOUDS. MOISTURE MAY BE DEEP ENOUGH ACROSS EASTERN UPPER (AND FAR NORTHERN LOWER?) TO PRODUCE A FEW LIGHT SNOW SHOWERS. TEMPERATURES MONDAY EVENING MAY DROP OFF BY A FEW DEGREES BUT THE INCREASING CLOUDS ALONG WITH AN INCREASINGLY FASTER FLOW ALOFT ARE EXPECTED TO LEAD TO RISING TEMPERATURES OVERNIGHT (THROUGH THE 20S TO THE LOWER 30S BY MORNING). TUESDAY...WARM ADVECTION CONTINUES TO CHURN...LIKELY ONLY MANIFESTING ITSELF IN PARTLY TO MOSTLY CLOUDY SKIES. MUCH MILDER WITH HIGHS RANGING FROM THE UPPER 30S TO MIDDLE 40S. WEDNESDAY THROUGH THURSDAY NIGHT...THE ROLLER COASTER MARCH WEATHER CONTINUES. DEEPENING LOW PRESSURE MOVES BY TO OUR NORTH WEDNESDAY AND WEDNESDAY NIGHT AND DRAGS A COLD FRONT ACROSS THE REGION LATER WEDNESDAY NIGHT INTO EARLY THURSDAY. THIS WILL LIKELY RESULT IN SOME LIGHT RAIN SHOWERS WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS WELL AS WARMER TEMPERATURES. THE RAIN SHOWERS MAY MIX WITH OR BRIEFLY END AS SNOW SHOWERS LATE WEDNESDAY NIGHT ACROSS EASTERN UPPER AND THURSDAY MORNING ACROSS NORTHERN LOWER. HOWEVER...THIS SCENARIO IS LOOKING LESS LIKELY AS THERE MAY NOT BE AMPLE MOISTURE REMAINING BY THE TIME ITS COLD ENOUGH TO ACTUALLY SNOW. HIGHS WEDNESDAY RANGING FROM THE MIDDLE 40S NORTH TO THE MIDDLE 50S SOUTHEAST...THEN COOLING OFF INTO THE MIDDLE 30S TO MIDDLE 40S THURSDAY. A SHORT WAVE MOVING BY TO THE NORTH WILL BRING A SLIGHT CHANCE OF SNOW SHOWERS TO NORTHERN AREAS. FRIDAY THROUGH SUNDAY... A SHOT OF COOLER AIR (BUT NOT NEARLY AS COLD AS HAD BEEN SHOWN OVER THE LAST COUPLE OF DAYS) DROPS INTO THE REGION FOR FRIDAY INTO SATURDAY. ITS DOES NOT APPEAR LIKE IT WILL BE COLD OR MOIST ENOUGH FOR ANY LAKE EFFECT...PLUS RIDGING TAKES HOLD FOR LATER FRIDAY INTO SATURDAY. THEREFORE...HAVE BACKED POPS WAY DOWN...WITH ONLY SLIGHT CHANCE REMAINING FOR FRIDAY MORNING ACROSS THE NORTH. WE WILL TURN OUT ATTENTION TO A SLOW MOVING CUTOFF UPPER LOW APPROACHING FROM THE SOUTHERN PLAINS LEADING TO MUCH MILDER SOUTHERLY FLOW ALONG WITH THE CHANCE FOR RAIN SHOWERS ON SUNDAY. RAISED HIGH TEMPS FOR FRIDAY AND SATURDAY AND NOW HAVE HIGHS MAINLY IN THE 30S. TEMPERATURES MODERATING ON SUNDAY WITH HIGHS MAINLY IN THE 40S TO NEAR 50. SULLIVAN && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1214 AM EST MON MAR 5 2012 HIGH MVFR/LOW VFR CONDITIONS AND SCATTERED LIGHT LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT PORTIONS OF NRN LWR MICHIGAN THRU MONDAY EVENING. TVC AND MBL WILL SEE THE BEST CHANCES OF SNOW SHOWERS THRU EARLY MORNING UNDER THE DIRECTION OF NORTHERLY LOW LEVEL FLOW. LOW LEVEL WINDS WILL SHIFT TO THE WEST BY MIDDAY... SHIFTING BEST CHANCES OF SNOW SHOWERS TO BETWEEN PLN AND TVC. WIND SPEEDS WILL GENERALLY REMAIN AOB 10 KTS. && .MARINE.../ISSUED AT 412 PM/ SURFACE HIGH PRESSURE RIDGE WILL BE BUILDING ACROSS THE UPPER GREAT LAKES REGION TONIGHT AND MONDAY...WHICH WILL KEEP WINDS LIGHT THROUGH MONDAY AFTERNOON. WARMER AIR WILL SURGE INTO THE GREAT LAKES BEGINNING MONDAY NIGHT ON THE HEELS OF INCREASING SOUTHERLY WINDS...WHICH WILL PROBABLY REQUIRE SMALL CRAFT ADVISORIES HEADING INTO TUESDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ AVIATION...JZ/MR
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:02 PM EST | Gale Warning | APX | 60 hr | |
| Mar 5, 4:02 PM EST | Small Craft Advisory | APX | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.